Cetirizine is an active ingredient that helps to relieve symptoms of hay fever and other allergies.
You can find Cetirizine in big brand name medications, such as Benadryl and Piriteze, or in less expensive generic versions, which you may just know as Cetirizine Hydrochloride or Cetirizine Dihydrochloride.
No matter what formula you find it in, Cetirizine is a great remedy for hay fever symptoms, helping you to power through pollen season without the drowsy effects of some older antihistamines.
Cetirizine is available for children aged 2 and over, in the form of syrups, and tablets, which are more suitable for adults.
Whichever formula is right for you, you can rely on Cetirizine to ease your allergy symptoms quickly and effectively.
Cetirizine is an antihistamine, which is a type of medications that are used to help you to manage symptoms of hay fever or allergies.
It works by blocking a natural substance called histamine, which is created in your body when you come into contact with allergens like pollen, pet hair, dust, and more.
Histamine sends signals to different parts of your body, telling them to react and get the allergen out of your system, but antihistamine like cetirizine blocks histamine in its tracks.
This prevents symptoms like sneezing, itching, watery eyes, runny nose, coughing, and lots of other symptoms you’d associate with an allergic reaction.
The usual adult dosage of Cetirizine is 10mg once a day.
However, the exact dosage can change depending on your age or the medication you’re taking.
Always read the patient information leaflet contained with your medication thoroughly or follow your doctor or pharmacist’s advice so you know that you’re taking the correct dosage.
Cetirizine is a newer formula of antihistamine, and usually won’t make you feel drowsy or sleepy.
However, drowsiness is a known side effect of Cetirizine, so if you experience this you should not attempt to drive or operate tools or machinery until you are absolutely sure that you are safe to do so.
Currently, alcohol is not known to have an effect of medicines containing Cetirizine, as long as the amount you drink is low (around the equivalent of one glass of wine) and your medicine is taken at the recommended doses.
However, Cetirizine is an antihistamine, and it is recommended that you should not drink alcohol while taking any antihistamine, including Cetirizine based products.
Like all medications, Cetirizine can have side effects, although not everyone will experience them.
Some of the most common side effects include:
If you experience these or any other side effects while using cetirizine, stop use and speak to your doctor or pharmacist immediately, if necessary.
Make sure you read the patient information leaflet of your own medication thoroughly for a full list of side effects.
You should speak to your doctor or pharmacist before taking medicines containing Cetirizine if you are pregnant or breastfeeding.
This may not be the best medicine for you or your baby at this time, and a medical professional may wish to recommend a product that’s safer or more appropriate for you.
Honestly there isn’t much difference between these ingredients, so if you see them written on your medication, don’t worry.
Hydrochloride and Dihydrochloride are types of salts that are used to help your medicine dissolve in your stomach, and don’t interfere with the active ingredient.
This means that if you see that your medicine contains Cetirizine, Cetirizine Hydrochloride, or Cetirizine Dihydrochloride, you’ll still be getting the same active ingredient with the same level of effectiveness when treating your allergy symptoms.
© 2021 Chemist4U. Established 2001, Innox Trading Ltd, 35-37 Greenhey Place, East Gillibrands, Skelmersdale, WN8 9SA. For complaints or support, call or email Customer Services (Mo-Fr 08:30 - 19:00) on Contact Us
Chemist4U is a registered and regulated UK pharmacy with the GPhC (Registered Premises 1103628) and MHRARegistered in England No. 07262043 | VAT Registration No. 140138454